1 Reply Latest reply: Mar 22, 2012 2:22 AM by b j t
iDave Level 2 Level 2 (430 points)

My new iPad never really had a yellow tint. The display, though, was obviously warmer in tone than my iPad 2, and the warmth was across the entire display, not just part of it.

 

Space around text was, in particular, whiter on the iPad 2, and the text seemed to be darker - more contrasty. I had to call my wife over to take a look and she confirmed what I was seeing, when the two iPads were side-by-side.

 

As others have noted, if the two iPads were not compared side-by-side, the new one looked fine. Put them together, and the difference was very apparent.

 

However, having read from several posters that it's an issue with glue, I decided not to panic. Last night, I spent a few hours with the new iPad on the Web, reading people's comments, and then browsing the topic of color - how we see, Edwin Land's ideas about color perception being based on context, etc. It made for interesting, if not hard-going reading.

 

Just before I went to bed, I did a last comparison check. I discoverd, to my amazement, that my new iPad's display had lost most of its warm tint over the past few hours. As far as I can tell, it's now totally gone. When I compare it to my iPad 2, the new iPad still looks warmer, but only in comparison.

 

Now the iPad 2 has a bluish cast to my eyes, especially when I'm looking at a page with black text and white space - the white is blue. With photos, the difference is down to a slight saturation gain with the new iPad. And the retina display increases sharpness just enough to make some photographs, along with their increased saturation, appear to be 3D.

 

I have a feeling this problem of tint/color will resolve itself for most people, one way or the other. For those who can relax for a few days, they might find, as I did, that the yellow will disappear. Or they might trade in their iPads, but there's no guarantee, if they get an iPad fresh off the boat, that it won't have the same problem, at least for a few days.